Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Differentiability criteria and harmonic functions on $ B\sp{n}$


Authors: Patrick R. Ahern and Kenneth D. Johnson
Journal: Proc. Amer. Math. Soc. 89 (1983), 709-712
MSC: Primary 43A85; Secondary 22E30, 31B05, 33A75
DOI: https://doi.org/10.1090/S0002-9939-1983-0719001-9
MathSciNet review: 719001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {B^n}$ be the unit ball in $ {{\mathbf{F}}^n}$ where $ {\mathbf{F}}$ is either $ {\mathbf{R}}$, $ {\mathbf{C}}$ or $ {\mathbf{H}}$. The space $ {B^n}$ is a classical rank one symmetric space with respect to the action of a Lie group $ G$. Suppose $ f$ is a $ G$-harmonic function on $ {B^n}$ all of whose derivatives of order $ \leqslant k$ are bounded. Our main result obtains restrictions on $ f$ depending on $ k$.


References [Enhancements On Off] (What's this?)

  • [F] G. B. Folland, Spherical harmonic expansion of the Poisson-Szegö kernel for the ball, Proc. Amer. Math. Soc. 47 (1975), 401-408. MR 0370044 (51:6273)
  • [H-C] Harish-Chandra, Discrete series for semisimple Lie groups. II, Acta Math. 116 (1966), 1-111. MR 0219666 (36:2745)
  • [JW] K. D. Johnson and N. R. Wallach, Composition series and intertwining operators for the spherical principal series. I, Trans. Amer. Math. Soc. 229 (1977), 137-173. MR 0447483 (56:5794)
  • [WW] E. T. Whitaker and G. N. Watson, A course of modern analysis, Cambridge Univ. Press, New York, 1927.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A85, 22E30, 31B05, 33A75

Retrieve articles in all journals with MSC: 43A85, 22E30, 31B05, 33A75


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0719001-9
Keywords: Unit ball, Lie group, harmonic polynomials, principal series
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society